Alert archive / Virginia / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this red flag warning at Apr 5, 2007, 9:36 AM EDT for 14 counties in Virginia; 6 counties in North Carolina. It took effect at Apr 5, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 9:36 AM EDT (13:36 UTC)
- In effect from
- Apr 5, 2007, 12:00 PM EDT
- Expired
- Apr 5, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KRNK 051336 RFWRNK RED FLAG WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 936 AM EDT THU APR 5 2007 ...HIGH FIRE DANGER AT LOWER ELEVATIONS TODAY... .BREEZY AND VERY DRY CONDITIONS IN THE WAKE OF WEDNESDAYS DRY COLD FRONT IS RESULTING IN A HIGH FIRE DANGER ACROSS THE LOWER ELEVATIONS OF VIRGINIA AND NORTH CAROLINA TODAY. NCZ003>006-019-020-VAZ032>035-043>047-058-059-060000- /O.NEW.KRNK.FW.W.0003.070405T1600Z-070406T0000Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 936 AM EDT THU APR 5 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST WINDS TODAY WILL BE SUSTAINED AT 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH AT TIMES. MEANWHILE RELATIVE HUMIDITIES WILL DROP DOWN INTO THE UPPER TEENS AND LOWER 20S IN MANY LOCATIONS. THESE CONDITIONS COMBINED WITH DRY SMALL FUELS...DUE TO RECENT LACK OF RAINFALL...WILL RESULT IN A CRITICAL THREAT FOR WILDFIRES UNTIL SUNDOWN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS81 KRNK 060000 RFWRNK RED FLAG WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 800 PM EDT THU APR 5 2007 ...DIMINISHING WINDS AND RISING RELATIVE HUMIDITY THIS EVENING... .SUSTAINED SURFACE WINDS HAVE DIMINISHED TO 10 TO 15 MPH IN MOST LOCATIONS AND RELATIVE HUMIDITIES HAVE BEGUN TO RISE AS TEMPERATURES FALL. NCZ003>006-019-020-VAZ032>035-043>047-058-059-060100- /O.CAN.KRNK.FW.W.0003.000000T0000Z-070406T0000Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 800 PM EDT THU APR 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELED THE RED FLAG WARNING. THE FIRE WEATHER THREAT HAS DECREASED ENOUGH TO ALLOW CANCELLATION OF THE FIRE WEATHER WATCH. $$ WERT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Apr 5, 6:37 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 5, 6:37 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 637 AM EDT THU APR 5 2007 .UPDATE... && .AVIATION /12Z-12Z/... COLD ADVECTION ON BRISK NORTHWEST WINDS TODAY WILL BRING MVFR CEILINGS INTO BLF AND LWB...AND THERE MAY EVEN BE SOME FLURRIES. THE REST OF THE TAF SITES SHOULD SEE JUST PARTLY CLOUDY...OR AT WORST VFR CEILINGS. THE MVFR CEILINGS AT BLF AND LWB WILL EITHER LIFT TO VFR...OR JUST BECOME SCATTERED. WINDS BY AFTERNOON DURING THE BEST MIXING TIME WILL INCREASE TO 15 TO 20 KNOTS SUSTAINED... WITH GUSTS TO AROUND 30 KNOTS. THE SFC WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET. MVFR CEILING WILL RETURN TO BLF BY LATE EVENING... AND THEN LAST OVERNIGHT. AN UPPER LEVEL DISTURBANCE MAY SPREAD LIGHT SNOW INTO THE BLF AND LWB AREAS FRIDAY AFTERNOON...WELL PAST THE 24 HOUR TAF PERIOD. && .PREV DISCUSSION... /ISSUED 421 AM EDT THU APR 5 2007/ SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... WINDS HAVE DIMINISHED ENOUGH SO THAT THE HIGHEST GUSTS ARE BELOW THE ADVISORY LEVEL OF 40 KNOTS AT ALL LOCATIONS...SO I HAVE LET THE WIND ADVISORY EXPIRE AT 400 AM. WINDS WILL BE STRONG TODAY...BUT IT LOOKS LIKE THE GUSTS WILL MAINLY BE IN THE 30 TO 40 KNOT RANGE. 00Z UA ANALYSIS SHOWS VERY COLD AIR THROUGH THE OHIO VALLEY AND INTO THE GREAT LAKES AREA...WHICH IS POISED TO MOVE INTO THE AREA TODAY. MODELS SHOW 850 MB TEMPS AS COLD AS -8C IN SRN WV...AND WITH A LOT OF CLOUD COVER THERE...I HAVE GONE CLOSE TO THE COLD MOS HIGHS FOR TODAY...GENERALLY IN THE 30S TO AROUND 40. FOR THE REST OF THE AREA...WHERE I EXPECT MORE SUN...I HAVE GONE A LITTLE WARMER THAN MOS THINKING THAT THE APRIL SUN WILL COUNTERACT THE COLD ADVECTION. MOISTURE LOOK LIMITED EVEN IN FAVORED UPSLOPE AREA OF SE WV...SO I KEPT POPS 14 PERCENT OR LOWER FIGURING THERE WAS LITTLE CHANCE OF MEASURABLE PRECIP...AND ADDED IN SCATTERED FLURRIES INSTEAD. AS THE WINDS CONTINUE TONIGHT- ACTUALLY INCREASING A BIT DUE TO CONTINUED COLD ADVECTION...I STAYED CLOSE TO MOS LOWS THINKING THEY MATCHED THE FCST 850 MB TEMPS WITH GOOD MIXING. LOWS TONIGHT WILL BE AT OR BELOW FREEZING FOR MOST IF NOT ALL OF THE FORECAST AREA- WILL KEEP THE MENTION OF FREEZING TEMPS IN THE HWO AND ISSUE ANOTHER PNS HIGHLIGHTING THE FREEZE AS WELL. A WELL ORGANIZED...COMPACT SHORT WAVE HAS MOVED OVER THE RIDGE AND IS MOVG THRU THE NRN ROCKIES EARLY THIS MORNING. THE GFS CONTINUES TO PHASE THIS WAVE WITH A NORTHERN STREAM WAVE THAT ROTATES SOUTHWARD OUT OF CANADA AROUND THE UPPER LOW OVER EASTERN CANADA. THIS PHASING OCCURS WEST OF THE APPALACHIANS AND IS IN A FAVORABLE POSITION TO PRODUCE SOME LIGHT WARM ADVECTION PRECIP ACROSS THE FORECAST AREA- ESPECIALLY THE MTNS. THE NAM IS MUCH WEAKER WITH THIS FEATURE AND PHASES FURTHER EAST. OUR OLD FORECAST LEANED TOWARD THE GFS SOLUTION...AND MADE LITTLE CHANGE TO THE FORECAST OTHER THAN TO RAISE POPS ABOUT 10 PCT IN THE MTNS. LOOKS LIKE THIS PRECIP...IF IT HAPPENS WOULD MOVE INTO THE AREA LATE AFTERNOON OR EARLY EVENING FRIDAY...AND THEN TRANSITION TO COLD ADVECTION SNOW SHOWERS OVERNIGHT- SO MAINLY ON WESTERN SLOPES AREAS. STAYED CLOSE TO MOS HIGHS FRIDAY...AND LOWS FRIDAY NIGHT. LONG TERM /SATURDAY THROUGH WEDNESDAY/... ONCE THE SHORT WAVE PASSES FRIDAY NIGHT...THEN THE FLOW INTO THE AREA IS STRAIGHT IN FROM CANADA AND THE REALLY COLD AIR SHOULD POUR INTO THE REGION. THIS TRAJECTORY SHOULD BE BETTER FOR UPSLOPE SNOW SHOWERS AS WELL...SO I RAISED POPS A BIT IN UPSLOPE AREAS OF SE WV. HIGHS SATURDAY WILL STRUGGLE TO GET ABOVE FREEZING IN THE HIGHER ELEVATIONS OF THE MTNS...AND EVEN THE PIEDMONT AREAS WILL LIKELY REMAIN IN THE 40S. SATURDAY IN TURN WILL LIKELY BE THE COLDEST NIGHT IN THIS COLD OUTBREAK...WITH TEENS WIDESPREAD IN THE MTNS AND A HARD FREEZE EVEN IN THE PIEDMONT. A GRADUAL WARMING TREND BEGINS MONDAY...BUT STILL WELL BELOW NORMAL TEMPS INTO MIDWEEK. FIRE WEATHER /TODAY/... WITH RELATIVE HUMIDITIES IN THE PIEDMONT AND FOOTHILLS EXPECTED TO DROP TO AROUND 25 PERCENT THIS AFTERNOON...WINDS UP TO 15 MPH...AND DRY FUELS...WE WILL ISSUE ANOTHER FIRE DANGER STATEMENT FOR THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. && && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && UPDATE... AVIATION...JJ
Hazardous weather outlook, Apr 5, 5:16 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 516 AM EDT THU APR 5 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-060930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 516 AM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT BELOW FREEZING TEMPERATURES ARE EXPECTED FOR THE ENTIRE AREA TONIGHT. OVERNIGHT LOWS WILL BE IN THE LOWER TO MID 20S IN THE MOUNTAINS...AND IN THE UPPER 20S TO LOWER 30S IN THE FOOTHILLS AND PIEDMONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY NIGHT THROUGH SUNDAY NIGHT...ALL AREAS WILL BE EXPERIENCING OVERNIGHT LOWS BELOW FREEZING EACH NIGHT. THIS WILL BE A HARD FREEZE FOR MOST LOCATIONS...REPEATING FOR SEVERAL NIGHTS THROUGH THIS WEEKEND. SATURDAY NIGHT LOOKS ESPECIALLY COLD...WITH SOME TEENS LIKELY IN THE MOUNTAINS...AND MID 20S OR LOWER EVEN IN THE PIEDMONT. IN ADDITION TO UNSEASONABLY COLD TEMPERATURES... BREEZY CONDITIONS WILL PERSIST FOR MUCH OF THE TIME...MAKING IT FEEL EVEN COLDER. THE PUBLIC IS URGED TO TAKE NECESSARY PRECAUTIONS AND MONITOR THE LATEST FORECASTS REGARDING THIS RETURN TO MORE WINTER LIKE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 5, 4:42 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 442 AM EDT THU APR 5 2007 NCZ003>006-019-020-VAZ032>035-043>047-058-059-052200- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 442 AM EDT THU APR 5 2007 ...INCREASED FIRE DANGER THIS AFTERNOON... DRY AIR WILL CONTINUE OVER THE REGION THIS AFTERNOON. WESTERLY WINDS ARE AGAIN EXPECTED TO INCREASE TO BETWEEN 10 TO 20 MPH...WITH GUSTS TO AS HIGH AS 30 MPH. IN ADDITION...EVEN DRIER AIR PUSHING INTO THE REGION WILL BRING RELATIVE HUMIDITY LEVELS DOWN TO BETWEEN 20 AND 30 PERCENT THIS AFTERNOON. THIS IN COMBINATION WITH DRY FUELS WILL MAKE FOR INCREASED FIRE DANGER THIS AFTERNOON. RCS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:22 PM EDT | Freeze Warning | RNK | Alleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 17 more | 18 hr |
Nearby
Red Flag Warnings in Virginia, 2007Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.